News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: is there medication for parnaoid feelings


 se7en - Sat Apr 04, 2009 9:28 am

i have mentioned before that i feel very paranoid and eventhough i understand that i am paranoid i still cant get out of it. I lock myself up indoors in order to stay away from triggers. I am not paranoid about anyone following me or goin to attack i am paranoid that people laugh at me when i go outside or they look down on me . At the moment i am on mirtazapine which is an antidepressant Can someone tell me is there is any medication that could stop my paranoid feelings and do you think it will not be harmful if i get addicted to this medicine. At the moment i still go to university but i am afraid if i go and tell my problems to a psychiatrist he might put me on somthing that might turn me into someone useless.
 guhamash - Tue Apr 07, 2009 8:29 am

St John's Wort is a herbal medicine that can be used for depression,information can be found on the internet If you are feeling paranoid about people looking at you or laughing, providing you aren't taking any drugs like marijuana,I think you probably just have a self esteem issue.
You should not be afraid to talk to family or close friends or even a councellor or doctor.
I would always recommend getting a second opinion before from a different dotor before taking any antidepressant tablets. They can be addictive, and coming off of them can sometimes be worse than the the effects of depression it self.
I know you said you attend uni, you want to make a good impression with fellow uni students and make good friends. I'm telling you now its irrelevant what other people think of your appearance,if people do judge you on your appearance well then they aren't worth being friends with in the first place. You may not totally understand this until you finish uni and start working. At work,it's all about meeting targets, pleasing customers etc etc,what people look like is irrelevant.
Hope this helps....
 simonne westort LPN - Tue Apr 07, 2009 10:49 pm

Hello,
It sounds like your feelings of paranoia have been preventing you from doing things in your life. Paranoia is related to a thought process involving anxiety and fear.
However, there are meds that doctors will use for paranoia. A psychologist may do some testing to rule out any other health problem that may have caused any of the paranoid behavior. They could prescribe non addictive anti anxiety meds. Low doses of antipsychotic meds have been used also.
Some individuals with paranoia are leary of taking medications. I'm sure an evaluation would be a good start, and to let your psychologist know how you are feeling, and maybe you can be part of the plan in what you would be taking for medication, since you are concerned about how it may make you feel.
Some medications will make you feel tired. maybe starting on a low dose of something would give you the feeling of what it may do for you.
Sad to say, a lot of medications seem to be trial and error. It is not always easy to be on something and always have it work for you, but in the long run, if there is a med out there that will be helpful in making you feel better about yourself, and allow you to have the quality of life you deserve to have, it may be a benefit to you.
Good luck to you!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here